MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; GMK-REVISION 02.07.0317SCF FIXED TIBIAL INSERT SC SIZE 3/17MM

MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; GMK-REVISION 02.07.0317SCF FIXED TIBIAL INSERT SC SIZE 3/17MM
Model Number 02.07.0317SCF
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
About 3 years and 7 months after the primary surgery, the support peg is unscrewed.The patient complains about instability and pain.Revision surgery performed 3 years and 8 months after the primary surgery.Only the inlay and peg revised (with 20mm inlay).Torque limiter 6nm used at the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on 22 may 2025.Lot 172163: (b)(4) items manufactured and released on 24/05/2017.Expiration date: 09/05/2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other device involved: gmk-revision 02.07.0683r revision fixed tibial tray cemented size 3 r (k123721) lot.2008683: (b)(4) items manufactured and released on 18/12/2020.Expiration date: 06/12/2025.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.A conclusion has yet to be established as the investigation is incomplete.
 
Additional Manufacturer Narrative
Reason for follow-up: devices received on 14 july 2025.Information entered: the torque limiter used during the primary surgery was received and analyzed visual inspection of the explanted components clinical evaluation conclusions.Inspection of the explanted devices and the torque limiter used during the primary surgery.About 3 years and 8 months following revision total knee arthroplasty (rtka), the support peg of the tibial insert was found to be unscrewed.The primary function of the support peg[?]once correctly threaded into the tibial tray[?]is to enhance the rigidity of the posterior-stabilized (ps) cam mechanism.If the peg becomes unscrewed, this function is compromised.Despite the peg being found unscrewed, the insert itself appeared to remain in place, with no signs of construct dislocation.The patient reported a sensation of instability, which could plausibly be related to the ineffective support of the cam.However, other contributing factors such as progressive soft tissue laxity cannot be ruled out.Inspection of the explanted sc peg confirmed that it conformed to specifications.The torque limiter was also received and inspected and found to be conforming.The root cause of the event remains undetermined.Possible contributing factors include insufficient tightening during surgery or improper use of the torque-limiting screwdriver.Based on all available evidence to date, there is no indication of a manufacturing defect.Clinical evaluation about 3 years and 8 months after revision tka, the metal threaded peg that gives rigidity to the central post of the tibial insert is progressively self-unscrewing.This will possibly lead to instability of the insert.The lamented instability of the knee to date may not be related to the self-unscrewing; indeed, it is very likely that it isn't.The self-unscrewing of this peg, which should be tightened at 6nm, with a torque-limiter screwdriver to determine the correct tightening torque, is a very rare event, so we could not establish any possible cause yet.As is normal for screwed couplings, a possible cause is insufficient tightening torque.According to the report, the torque-limiting screwdriver was used during index surgery, so the two most likely explanations are that the torque-limiting mechanism was defective or that the torque limit was not reached.However, the torque limiter used at the primary surgery has been inspected and found to be conforming.The root cause of the event remains undetermined.There is no indication of any device-related root cause.Conclusions: a possible cause for this event could be insufficient torque applied at index surgery.However, no determination can be made based on the information available.There is no evidence suggesting a manufacturing defect, and the product's performance history does not indicate any systemic issue related to the design or quality of production.

Brand Name
GMK REVISION TOTAL KNEE SYSTEM
Common Device Name
GMK-REVISION 02.07.0317SCF FIXED TIBIAL INSERT SC SIZE 3/17MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22194900
Report Number3005180920-2025-00527
Device Sequence Number21129467
Product Code JWH
UDI-Device Identifier07630030817410
UDI-Public07630030817410
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model Number02.07.0317SCF
Device Lot Number172163
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown